MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. PATIENT CONNECTOR CLIP (NON-STERILE); SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. PATIENT CONNECTOR CLIP (NON-STERILE); SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Catalog Number 04-9100-1
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Syncope (1610); Chest Pain (1776); Low Blood Pressure/ Hypotension (1914); Blood Loss (2597)
Date of Event 04/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility clinic manager reported that a hemo clip became loose about an hour into the patient¿s hemodialysis (hd) treatment and the patient lost blood.The lumen on the patient¿s dialysis catheter (not a fresenius product) had become loose from the combi-set blood line, which was the visual source of blood loss.The machine, a fresenius 2008t machine, did not alarm.There was no defect or damage seen on the hemo-clip or combi set.The patient¿s estimated blood loss (ebl) was approximately 300 ml.Subsequently, the patients bp was noted to be 83/45, with hr 105, (sinus tachycardia).The patient was treated by clamping the source of blood loss, a blood sample was sent for stat hemoglobin level, and 1 liter of 0.9% sodium chloride was infused.Reportedly, the patient then continued and completed treatment without further complication.Stat hemoglobin result returned a value of 8.1 vs.The pre-treatment value noted to be 10.4.At completion of treatment, the patient reported onset of chest pain rated at 2:10 (no prior history of chest pain or ischemic events).Emergency medical services (ems) was activated and the patient was transported to the emergency department (ed).Reportedly, upon arrival an electrocardiogram (ecg) which showed concern for possible st-segment elevation (unknown which leads).The patient was transported to another facility for cardiac catheterization to rule out ischemic event due to increased cardiac demand.Per the clinic manager, the cardiac catheterization was negative for an ischemic event.The patient¿s current status is reported as doing well, discharged from hospital, and has resumed scheduled hd treatment.The complaint device was reported to be available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Patient codes clinical review: a temporal association exists between the patient¿s blood loss with subsequent hypotension, syncope, and chest pain during this hd treatment and the fresenius hemo-clip, fresenius bloodlines.However, there is no documentation or reports of any visible defects with the fresenius hemo-clip or the fresenius blood lines in use at the time of the event.The adverse event was a direct result of the patient¿s dialysis venous line becoming unsecured and partially detaching from the catheter connection leading to blood loss, syncope, hypotension and chest pain.Based on the available information, it is unknown what may have occurred to cause the catheter and the venous bloodline to become unsecured during the hd treatment.Additionally, it is unclear why the reported blood loss was not observed prior to the patient losing consciousness as it was recorded on the treatment record that safety check were being performed.
 
Event or Problem Description
Review of the patient¿s treatment record shows the hd registered nurse was alerted the patient had become unresponsive (syncope);.It was observed that the venous lumen of the dialysis catheter and the venous bloodline had become disconnected with the hemo-clip holding both ends together in place which resulted in an approximate blood loss of 300 ml.The patient was treated by clamping the source of blood loss, the connection was secured, and a bolus of 1000 ml¿s of 0.9% sodium chloride was given.Following volume replacement, the patient became responsive and bp was recorded as 139/81 and hr 100.Additionally, there were reports the patient indicated feeling dizzy, lightheaded and nauseous; however, per nursing documentation this had resolved.Treatment resumed as ordered reportedly with the same machine and new supplies.Subsequently, patient¿s blood pressure was recorded as 83/49 and an additional 300 ml¿s of 0.9% sodium chloride was given.Subsequently, the patient¿s blood pressure was 95/54, hr 104, and the patient reported experiencing chest and jaw pain.Per documentation, the patient then received an additional 500 ml¿s of fluid replacement and the treatment was completed with and ending bp of 90/45 and hr 107.Subsequently, after treatment was completed (exact time unknown), the patent reported feeling dizzy with a recorded blood pressure of 83/49 while sitting in the chair.The patient was given 500 ml¿s 0.9% sodium chloride and the patient¿s blood pressure increased to 97/56.However, the patient reported 2:10 mid-sternal chest pain with intermittent jaw pain.As a result, the patient was transported by emergency medical services to a local emergency department for further clinical evaluation.Per hospital discharge summary, the patient was admitted for acute blood-loss anemia which caused the syncopal event.There was also concern for myocardial infarction (mi) due to possible st-elevation noted on electrocardiogram (ecg); however, this was ruled out by cardiac catherization.The patient was transfused with one unit of packed red blood cells (prbc) with a subsequent increase in hgb to 8.4.Additional details surrounding the patient¿s hospitalization are unknown.The patient was discharged to the nursing home facility, and the patient¿s regular hd treatments have resumed without further reported issues.
 
Additional Manufacturer Narrative
Plant investigation: one actual sample without its original package was received.A visual inspection was performed to complaint sample with acceptable results, no issues were found.In addition, the actual sample was tested on the hemodialysis machine 2008t and no leaks or loose connection were detected.The sample tested worked as intended without any abnormalities during the tested period.Since the lot number of product involved is unknown a search on sap system was performed of the lots delivered to the patient.The reported event could not be confirmed.The device history records [dhr] of potential related lots were reviewed and no nonconformance reports or other abnormalities during the assembly of these lots were found.The product involved met specifications.There is no recall associated with this complaint file.

Brand Name
PATIENT CONNECTOR CLIP (NON-STERILE)
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key8590813
Report Number8030665-2019-00695
Device Sequence Number11307797
Product Code FJK
UDI-Device Identifier00840861100828
UDI-Public00840861100828
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K001873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04-9100-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Device Age MO
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer04/29/2019
05/21/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date05/10/2019
05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES; FRESENIUS DIALYZER; FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES; FRESENIUS DIALYZER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient Weight96